SciELO - Scientific Electronic Library Online

 
vol.86 issue4  suppl.1Erosive adenomatosis of the nippleAn unusual presentation of macular amyloidosis author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Anais Brasileiros de Dermatologia

Print version ISSN 0365-0596

Abstract

TRAVASSOS, Ana Rita et al. The importance of patch tests in the differential diagnosis of adverse drug reactions. An. Bras. Dermatol. [online]. 2011, vol.86, n.4, suppl.1, pp. 21-23. ISSN 0365-0596.  http://dx.doi.org/10.1590/S0365-05962011000700004.

Exudative erythema multiforme is an acute self-limited skin disease often associated with infections (usually viral), and also with systemic diseases and drugs. We report the case of a 39-year-old woman diagnosed with systemic lupus erythematosus, who presented at the emergency clinic with exudative erythema multiforme which started 10 days after taking amoxicillin and clavulanic acid for tonsillitis together (almost simultaneously) with the pneumococcal vaccine. Rowell's syndrome was also considered to be a possibility. Skin patch tests were carried with the standard battery of patches (GPEDC) and the active ingredients of the suspected drugs (Chemotechnique ®), with readings at D2 and D3. The tests were positive for amoxicillin 10% pet (++), ampicillin 10% pet (+ +) and penicillin G potassium 10% pet (+). We accepted the diagnosis of erythema multiforme due to amoxicillin, confirmed by patch testing

Keywords : Amoxicillin; Erythema multiforme; Lupus erythematosus; Systemic; Patch tests.

        · abstract in Portuguese     · text in English | Portuguese     · pdf in English | Portuguese